Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
saraspoons

Vitex causing shedding of hair in the shower & deflation of breasts?!

Recommended Posts

Hey,

Wondering if anyone has any input on why the Vitex I have started (Tincture form 2.5 drops every morning) Would be causing a pretty shocking decrease in breast size (I mean the entire half of my upper breast is just gone.) And some, not serious, but noticeable shedding of hair in the shower. What does this mean? I am working with a Naturopath - whom I don't see for another 2 weeks. I wanted to see if anyone had any ideas to what these clues may be pointing to. I have heard a lot of women Vitex does the opposite, increases their breast size and stops the shedding of hair. Hmm. I have been on the Vitex for 1 full week now, no change in acne. I know it takes several months - but I am trying to decipher these breast & hair clues now. We think I may be very low in Progesterone, which is causing my Estrogen to be dominant, and also my androgens above also. *I was on Spironolactone 100mg for 5 years with 99% clear skin + Beyaz for 10  years - suddenly, about a year ago they both just stopped. I thought it pointed to a fungal infection, because Doxycline was not working. I decided to get off everything because I have been switching my lifestyle to a more natural onel. It seems my body has just changed - to what, I don't know, my acne is worse than it has ever been in my life at 25. Completely different type of pimples, and in totally different areas than pre-bc & spiro. Mainly on the sides of my cheeks and jaw - some on back and a few big ones on the front of the neck

Thanks!

 

Link to comment
Share on other sites

Increasing progesterone causes your estrogen levels to drop, which sounded like it was the point for you seeing as how you're estrogen dominant. Estrogen is the hormone responsible for depositing fat on breasts/butt/hips, breast swelling and tenderness, and breast "perkiness" for lack of a better term. 
Progesterone can also stimulate breast growth but it won't cause any growth with supplementation unless you are deficient, but this also takes time to correct. Did the naturopath test your hormones? Its possible to be low in progesterone AND estrogen, which would mean raising progesterone to a healthy point would cause your estrogen to be too low, resulting in a loss of breast swelling and hair loss (both symptoms of low estrogen). In which case you should be supplemented with something else that would increase healthy estrogen along with the vitex. A lot of people think they are simply estrogen dominant but are actually just high in bad estrogen, you can be high in bad estrogen and still deficient in good estrogen.
I experienced this same problem a few years ago after taking EstroSmart plus with vitex (went from a C to an A), and my breasts would always go back to normal once I stopped, but my acne would also return. I have a good schedule now by taking DIM the whole month long to keep bad estrogen down and limit DHT, as well as taking an estrogenic herb  during the follicular phase of my cycle and recently added natural progesterone cream during the luteal phase of my cycle. Now I have my boobs and very little acne lol.

Edited by JustDifferent
Link to comment
Share on other sites

On May 6, 2016 at 4:09 PM, JustDifferent said:

Increasing progesterone causes your estrogen levels to drop, which sounded like it was the point for you seeing as how you're estrogen dominant. Estrogen is the hormone responsible for depositing fat on breasts/butt/hips, breast swelling and tenderness, and breast "perkiness" for lack of a better term. 
Progesterone can also stimulate breast growth but it won't cause any growth with supplementation unless you are deficient, but this also takes time to correct. Did the naturopath test your hormones? Its possible to be low in progesterone AND estrogen, which would mean raising progesterone to a healthy point would cause your estrogen to be too low, resulting in a loss of breast swelling and hair loss (both symptoms of low estrogen). In which case you should be supplemented with something else that would increase healthy estrogen along with the vitex. A lot of people think they are simply estrogen dominant but are actually just high in bad estrogen, you can be high in bad estrogen and still deficient in good estrogen.
I experienced this same problem a few years ago after taking EstroSmart plus with vitex (went from a C to an A), and my breasts would always go back to normal once I stopped, but my acne would also return. I have a good schedule now by taking DIM the whole month long to keep bad estrogen down and limit DHT, as well as taking an estrogenic herb  during the follicular phase of my cycle and recently added natural progesterone cream during the luteal phase of my cycle. Now I have my boobs and very little acne lol.



Hey!

Thats great to hear that you have something working for you, I feel I will have to do something almost exactly like you. I received my hormone test results back (I have posted them below!) And you are totally right, I am very low in Estradiol and actually average range in Progesterone which I think may be from the Vitex actually (it has been 2 months on it now, somewhere around there). And my Testosterone is high, which I am hoping is being caused by my other hormones being too low to balance it out. Because I actually have never had any 'high testosterone symptoms' I have very little body hair, and sweat very little. I am excited but also a bit scared to get these results because I did not except to be so extremely low in Estrogen. I am meeting with my naturopath tomorrow so I am interested to see what she thinks I should do. I believe I should stay on the Vitex, get on a bio-identical estrogen cream, probably get on a progesterone one as well because I have read that an estrogen cream should always be taken with some progesterone. I will have to figure out when exactly I should be taking the vitex, estrogen & progesterone during my cycle - because like you, I think it needs to be specific and not just all taken everyday, but to follow along with my cycle. As for Tesosterone, I will let that be for now and see if it evens out after getting my Estrogen back up. It makes sense now why the Spironolactone worked for so long, it was just dealing with the high Testosterone but not getting to the root of why it was high because my other hormones were so low and unbalanced. Then the Spironolactone stopped working (also I wasn't having a lot of periods while on it) because my Estrogen must have just gotten so LOW, and I started getting all of these weird under the skin acne bumps, lowering my Testosterone was no longer enough because the Estrogen was disappearing - why? I have no idea about that root, I'm afraid it is my pituitary, ovaries, or adrenals. I was checked for cysts on my ovaries a few years ago and there was nothing. My pituitary has had issues in the past of producing too much Prolactin from being on a terrible antipsychotic drug when I was in high school. (All high schoolers are probably told they need to be on antipsychotic medication, ugh). Also another mystery I posted on here YEARS ago was why my skin got so very clear the week before and during my period. Because while I was on BC and Spironolactone my skin was clear, but I mean it got so perfect during these two weeks,  now I know that is because that was the time during my cycle when a woman's Estrogen is naturally low and mine was already low so at this time it would finally be in balance with my other hormones. 

What a mess. Hoping amping up my Estrogen will finally stop this acne, and I can start being myself again.



RESULTS:
Estradiol  -  0.8
Progesterone  -  112
Testosterone  -  48
Ratio: Pg/E2   -  140


RANGES:
Estradiol:   1.3 - 3.3  (Pre-meno / Luteal)
Progesterone:   75-270  (Pre-meno / Luteal)
Testosterone:  16-55 (Age dependent?)
Ratio: Pg/E2:   Optimal 100-500 When E2 1.3 - 3.3

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×